Alert archive / Wyoming / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 331, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 15, 2019, 9:29 PM MDT for Converse County, Wyoming. It was in force for 76 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2019, 9:29 PM MDT (03:29 UTC)
- Expired
- Aug 15, 2019, 10:45 PM MDT
- In force
- 76 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Converse County, WY
The radar
The Cheyenne radar (KCYS), 199 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 10:31 PM MDT | HAIL 1 | 2 W Lost Springs, WY | QUARTER SIZED HAIL OBSERVED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 62 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 3.5 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1848 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
131
WUUS55 KCYS 160329
SVRCYS
WYC009-160445-
/O.NEW.KCYS.SV.W.0331.190816T0329Z-190816T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
929 PM MDT Thu Aug 15 2019
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
East central Converse County in east central Wyoming...
* Until 1045 PM MDT.
* At 928 PM MDT, a severe thunderstorm was located 10 miles northeast
of Rolling Hills, or 20 miles northwest of Douglas, moving
southeast at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Douglas and Manning Ranch.
This includes Interstate 25 in Wyoming between mile markers 122 and
148.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4293 10578 4317 10564 4319 10491 4286 10490
4262 10505 4261 10528
TIME...MOT...LOC 0328Z 303DEG 26KT 4297 10566
HAIL...1.50IN
WIND...60MPH
$$
Brothers3 follow-up statements
716
WWUS55 KCYS 160350
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
950 PM MDT Thu Aug 15 2019
WYC009-160445-
/O.CON.KCYS.SV.W.0331.000000T0000Z-190816T0445Z/
Converse WY-
950 PM MDT Thu Aug 15 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR EAST CENTRAL CONVERSE COUNTY...
At 949 PM MDT, a severe thunderstorm was located 8 miles north of
Douglas, moving southeast at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Douglas and Manning Ranch.
This includes Interstate 25 in Wyoming between mile markers 122 and
145.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cheyenne.
&&
LAT...LON 4284 10558 4317 10555 4319 10491 4286 10490
4262 10505 4261 10528
TIME...MOT...LOC 0349Z 299DEG 29KT 4288 10542
HAIL...1.50IN
WIND...60MPH
$$
Brothers592
WWUS55 KCYS 160409
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
1009 PM MDT Thu Aug 15 2019
WYC009-160445-
/O.CON.KCYS.SV.W.0331.000000T0000Z-190816T0445Z/
Converse WY-
1009 PM MDT Thu Aug 15 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR EAST CENTRAL CONVERSE COUNTY...
At 1008 PM MDT, a severe thunderstorm was located 8 miles east of
Douglas, moving southeast at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Manning Ranch.
This includes Interstate 25 in Wyoming between mile markers 122 and
133.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cheyenne.
&&
LAT...LON 4276 10535 4298 10535 4301 10490 4286 10490
4262 10505 4261 10518
TIME...MOT...LOC 0408Z 301DEG 28KT 4279 10523
HAIL...1.50IN
WIND...60MPH
$$
Brothers761
WWUS55 KCYS 160419
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
1019 PM MDT Thu Aug 15 2019
WYC009-160445-
/O.CON.KCYS.SV.W.0331.000000T0000Z-190816T0445Z/
Converse WY-
1019 PM MDT Thu Aug 15 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR EAST CENTRAL CONVERSE COUNTY...
At 1019 PM MDT, a severe thunderstorm was located 12 miles east of
Douglas, moving southeast at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of east
central Converse County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cheyenne.
&&
LAT...LON 4271 10523 4290 10524 4292 10490 4286 10490
4262 10505
TIME...MOT...LOC 0419Z 303DEG 26KT 4275 10514
HAIL...1.50IN
WIND...60MPH
$$
BrothersWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 6:00 PM MDT, 3 hours 29 minutes earlier.
Area forecast discussion, Aug 15, 6:00 PM MDT, 3 hours 29 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Cheyenne WY
600 PM MDT Thu Aug 15 2019
.UPDATE...
Issued at 550 PM MDT Thu Aug 15 2019
Please see updated 00Z aviation discussion below.
&&
.SHORT TERM...(This evening through Saturday)
Issued at 233 PM MDT Thu Aug 15 2019
A couple strong to severe storms moving across northern Goshen
county presently. These likely set off by the southern fringe of a
shortwave moving across South Dakota as well as a diffuse outflow
boundary. Some question as to how far they will progress into the
Panhandle the rest of the afternoon. Of more concern is the
likelihood for another round of strong convection later this
evening/tonight up north as another shortwave passes by, a
similar setup to last night. Activity should move out of the CWA
very late tonight or early Friday morning.
Friday and Saturday will continue to have a chance for convection
mainly east of the mtns but should be isolated. Sufficient shear
and instability for a few strong to severe storms but forcing
remaining rather low.
.LONG TERM...(Saturday night through Thursday)
Issued at 233 PM MDT Thu Aug 15 2019
A warmer and mainly dry weather regime should build into the area
Sunday into early next as the upper high builds over the region
and the stronger westerlies lift well north of the area. Chances
for isolated mainly late day showers and storms should return by
midweek as a bit of moisture lifts northward into the region.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 550 PM MDT Thu Aug 15 2019
After the first round of storms this afternoon that struck KBFF
with large hail and winds near 45 mph, the region will be in a
lull of activity for the next 4 hours. However, expect another
round of TSRA/SHRA to move through north half of east WY and into
the Nebraska Panhandle near 430Z through 10-11Z overnight. The
signs of this round are beginning as storms are developing in far
NW WY at this time. This is the start of the likely TSRA complex
that will sweep across the region but should stay north of
KRWL/KLAR/KCYS. Low ceilings and reduced visibilities will occur
south of this TSRA cluster at KSNY. KCYS could also drop to MVFR
to IFR early morning with KLAR/KRWL remaining VFR. Another round
of TSRA appearing likely for KLAR/KCYS Friday afternoon. Surface
winds will be out of the east in the Nebraska Plains and more
westerly for KLAR/KRWL this afternoon at 10-20 knots with some
sporadic gusts upwards of 25-30 knots at KRWL.
&&
.FIRE WEATHER...
Issued at 233 PM MDT Thu Aug 15 2019
Little change is seen in the weather conditions through the
weekend with critical to near critical conditions looking to
remain confined to southwestern Carbon county. Another round of
showers and storms is expected mainly over east central Wyoming
across the northern Nebraska panhandle tonight with more isolated
activity east of the mountains Friday and Saturday. Mainly dry
and warmer conditions will move in Sunday and continue into early
next week.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 8 PM MDT this evening for WYZ304.
Fire Weather Watch from Friday afternoon through Friday evening
for WYZ304.
NE...None.
&&
UPDATE...JSA
SHORT TERM...RE
LONG TERM...RE
AVIATION...JSA
FIRE WEATHER...REHazardous weather outlook, Aug 15, 10:43 AM MDT, 10 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1043 AM MDT Thu Aug 15 2019 NEZ002-003-019-021-095-096-WYZ101-102-107-108-161000- Dawes-Box Butte-Scotts Bluff-Morrill-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- East Platte County-Goshen County- 1043 AM MDT Thu Aug 15 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms will be possible this afternoon with a few strong storms possible. A somewhat greater threat for scattered strong to severe storms is expected later tonight with large hail the main threat. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Widely scattered showers and storms are expected mainly on Friday, with a few of the storms possibly becoming severe, mainly over the Nebraska Panhandle. .Spotter information statement... Spotter activation is not expected at this time. NEZ020-054-055-WYZ103>106-109>119-161000- Banner-Kimball-Cheyenne-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 1043 AM MDT Thu Aug 15 2019 This hazardous weather outlook is for portions of western Nebraska...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated showers and thunderstorms are possible into this evening but the severe threat is low. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Local storm report, Aug 15, 4:12 PM MDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
412 PM MDT THU AUG 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL 2 S MELBETA 41.75N 103.52W
08/15/2019 M1.75 INCH SCOTTS BLUFF NE TRAINED SPOTTER
&&
WILLSLocal storm report, Aug 15, 4:28 PM MDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
428 PM MDT THU AUG 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 1 S MELBETA 41.77N 103.52W
08/15/2019 M1.75 INCH SCOTTS BLUFF NE PUBLIC
GOLF BALL SIZED HAIL MEASURED APPROXIMATELY 1 MILE SOUTH
OF MELBETA AT COUNTY ROAD 29.
&&
WILLSLocal storm report, Aug 15, 5:21 PM MDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
521 PM MDT THU AUG 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL DALTON 41.41N 102.97W
08/15/2019 M1.00 INCH CHEYENNE NE EMERGENCY MNGR
&&
WILLSSpecial weather statement, Aug 15, 5:23 PM MDT, 4 hours 6 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
523 PM MDT Thu Aug 15 2019
NEZ054-160000-
Kimball NE-
523 PM MDT Thu Aug 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIMBALL COUNTY UNTIL
600 PM MDT...
At 523 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Kimball Airport, or 14 miles south of Kimball, moving
east at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern
Kimball County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4101 10373 4108 10371 4107 10338 4100 10339
4100 10372
TIME...MOT...LOC 2323Z 280DEG 23KT 4102 10362
BrothersLocal storm report, Aug 15, 5:36 PM MDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
536 PM MDT THU AUG 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 10 NE SIDNEY 41.24N 102.83W
08/15/2019 M1.00 INCH CHEYENNE NE TRAINED SPOTTER
GROUND PARTIALLY COVERED WITH HAIL
&&
WILLSSpecial weather statement, Aug 15, 8:36 PM MDT, 53 minutes before
Special Weather Statement National Weather Service Cheyenne WY 836 PM MDT Thu Aug 15 2019 WYZ101-160300- Converse County Lower Elevations WY- 836 PM MDT Thu Aug 15 2019 ...SPECIAL WEATHER STATEMENT... At 836 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles east of Teapot Rock, or 29 miles northeast of Casper, moving east at 45 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Converse County. LAT...LON 4325 10555 4299 10566 4310 10607 4331 10607 TIME...MOT...LOC 0236Z 282DEG 43KT 4322 10608 Brothers
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 8:36 PM MDT | Special Weather Statement | CYS | Converse | 24 min |
| Aug 15, 8:50 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 40 min |
| Aug 15, 9:21 PM MDT | Red Flag Warning | CYS | 23 hr | |
| Aug 15, 10:03 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 42 min |
| Aug 15, 10:24 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara | 51 min |
| Aug 15, 10:44 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 31 min |
| Aug 15, 10:49 PM MDT | Special Weather Statement | CYS | Converse | 26 min |
| Aug 15, 10:59 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Platte | 46 min |
| Aug 15, 11:12 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Niobrara | 48 min |
| Aug 15, 11:32 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 43 min |
| Aug 15, 11:45 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 30 min |
| Aug 15, 11:48 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 72 min |
| Aug 16, 12:13 AM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 62 min |
| Aug 16, 3:08 AM MDT | Fire Weather Watch | CYS | 24 hr | |
| Aug 16, 3:08 AM MDT | Fire Weather Watch | CYS | 24 hr | |
| Aug 16, 3:58 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 32 min |
| Aug 16, 4:34 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Carbon | 26 min |
| Aug 16, 4:38 PM MDT | Special Weather Statement | CYS | Laramie | 52 min |
| Aug 16, 4:57 PM MDT | Special Weather Statement | CYS | Niobrara | 48 min |
| Aug 16, 4:57 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 33 min |
| Aug 16, 5:23 PM MDT | Special Weather Statement | CYS | Laramie | 52 min |
| Aug 16, 5:24 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 17 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.